MAUDE Adverse Event Report: ZIMMER BIOMET, INC. OSS POLY TIBIAL BUSHING; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. OSS POLY TIBIAL BUSHING; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Fall (1848); Joint Dislocation (2374)
Date of Event 09/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical product(s): 150410 - oss tibial poly bearing 12mm - 050720; 150493 - oss reinforced yoke - 826110; 150478 - oss poly lock pin - 530340; 150480 - oss axle - 632970.Report source, foreign country: japan.Customer has indicated that the product will not be returned to zimmer biomet for investigation as it was discarded.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2023-00787; 0001822565-2023-00972.
 
Event or Problem Description
It was reported that the patient underwent an initial total knee arthroplasty.Subsequently, they suffered a fall and underwent a revision surgery approximately 2 months later due to implant dislocation.The articular surface and hinge were replaced.It is unknown when and how the patient fell.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Review of complaint history found no additional related issues for this item and the reported part and lot combination.X-ray review by third party hcp states that there is complete dislocation of a left total knee arthroplasty.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
It was reported that the patient was implanted with a left knee oss system.Subsequently, the patient's patella continued to dislocate laterally.An adjustment procedure was performed as well as a removal of lateral patellar retinaculum and implantation of extension knee brace.Approximately 15 days after the adjustment, the left knee gave away while the patient was not wearing knee brace and the patient fell resulting in an open dislocation.The patient was subsequently revised where the final insert was placed.During the revision, a partial detachment of vastus lateralis was found and an exploration of the lateral patellar retinaculum was performed with improvement to stability of the patella.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: a4; b4; b5; b7; d2; g1; g3; g6; h1; h2.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g1; g3; g6; h1; h2; h3.The event is confirmed.Medical records were provided and reviewed by a healthcare professional.The notes state that there was excessive internal rotation of the tibial implant thought to be the source of the patella dislocation.The patient was reported to have a fall without the brace.There was anterior displacement of femoral implant and open dislocation of knee joint and natural patella was found to be dislocated.Root cause remains unchanged.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
OSS POLY TIBIAL BUSHING
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16713793
Report Number0001822565-2023-00973
Device Sequence Number16556358
Product Code JDI
UDI-Device Identifier00880304002258
UDI-Public(01)00880304002258(17)270321(10)724780
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K002757
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number150476
Device Lot Number724780
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2023
Supplement Date Received by Manufacturer10/11/2023
05/08/2025
06/16/2025
10/02/2025
Initial Report FDA Received Date04/11/2023
Supplement Report FDA Received Date10/13/2023
05/21/2025
06/19/2025
10/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age31 YR
Patient SexMale
Patient Weight133 KG